Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Experienced Diarreha And Intense Gas Pain While Taking This?

Has Anyone Experienced Diarreha And Intense Gas Pain While Taking This?

I started taking @janumet xr approx 3 weeks ago. At first I had no problems at all. I take it every night at supper as instructed. Three nights ago I woke with severe gas pain and then was hit with diarrhea and nausea which lasted about an hour.. the next night, same thing. Is this normal? I expected to have problems right away but not three weeks in. Thanks in advance all!

A DiabetesTeam Member said:

Is Janumet a form of metformin or is from that group of medicines? If so, then you are suffering from flare-ups of IBS. I had to cut my metformin back as it was a trigger all the time for flash diarrhea and left me stranded at home all the time. So I would keep track of my symptoms and if they continue, you have to see your doctor or medical person who takes care of your diabetes care.

posted over 3 years ago
A DiabetesTeam Member said:

I use metformin 850 mg and don't increase because I suffer from severe Irritable Bowel Syndrome. I have been taking it since 2008 and my issues aren't kidneys; they are fatty liver disease and fatty pancreas.

posted over 3 years ago
A DiabetesTeam Member said:

Metformin is really bad for damaging the kidneys. Make sure your doc is monitoring your creatinine every 3 months!

posted over 3 years ago
A DiabetesTeam Member said:

I used to take metformin on its own and it was deadly! Had to stop taking it. Your med is Januvia and Metformin combined in 1 pill.

posted almost 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in